Strings in Singular Space-Times and Their Universal Gauge Theory

Athanasios Chatzistavrakidis*, Andreas Deser, Larisa Jonke, Thomas Strobl

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

11 Citations (Scopus)
28 Downloads (Pure)

Abstract

We study the propagation of bosonic strings in singular target space-times. For describing this, we assume this target space to be the quotient of a smooth manifold M by a singular foliation on it. Using the technical tool of a gauge theory, we propose a smooth functional for this scenario, such that the propagation is assured to lie in the singular target on-shell, i.e., only after taking into account the gauge-invariant content of the theory. One of the main new aspects of our approach is that we do not limit to be generated by a group action. We will show that, whenever it exists, the above gauging is effectuated by a single geometrical and universal gauge theory, whose target space is the generalized tangent bundle TM circle plus T*M.

Original languageEnglish
Pages (from-to)2641-2692
Number of pages52
JournalAnnales Henri Poincaré
Volume18
Issue number8
DOIs
Publication statusPublished - Aug-2017

Keywords

  • SIGMA-MODELS
  • SYMMETRIES
  • DIMENSIONS
  • ORBIFOLDS
  • MANIFOLDS
  • GEOMETRY

Cite this